Alert archive / Pennsylvania / River Flood Warnings in 2018

River Flood Warning 13, NWS Binghamton, NY

July 25, 2018Bradford County, Pennsylvania

NWS Binghamton, NY issued this river flood warning at Jul 25, 2018, 5:02 AM EDT for Bradford County, Pennsylvania. It took effect at Jul 25, 2018, 6:00 AM EDT. It was in force for 14 hr.

The area

The outline as issued.

The facts

Issued
Jul 25, 2018, 5:02 AM EDT (09:02 UTC)
In effect from
Jul 25, 2018, 6:00 AM EDT
Expired
Jul 25, 2018, 7:55 PM EDT
In force
14 hr
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Flood severity
Minor

County Bradford County, PA

The radar

The Binghamton radar (KBGM), 81 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Towanda Creek at Monroeton (MONP1). The gauge peaked at 14.12 ft at Jul 25, 2018, 6:00 AM EDT.

actionminormoderate101507/2507/26
Action stage
12 ft
Minor stage
15.5 ft
Moderate stage
17 ft
Major stage
18.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01532000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

308 
WGUS41 KBGM 250902
FLWBGM
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service Binghamton NY
502 AM EDT Wed Jul 25 2018

...The National Weather Service in Binghamton has issued a flood warning for the
following rivers in Pennsylvania... 

  Towanda Creek At Monroeton affecting Bradford County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive over flooded roads or bridges...

Stay tuned to NOAA Weather Radio, the Official Voice of the National Weather 
Service for later developments.

For further river and weather information, you can visit ourwebsite at 
weather.gov/bgm

&&

PAC015-252101-
/O.NEW.KBGM.FL.W.0013.180725T1000Z-180726T2000Z/
/MONP1.1.ER.180725T1000Z.180725T1800Z.180726T0800Z.NO/
502 AM EDT Wed Jul 25 2018

The National Weather Service in Binghamton New York has issued a 

* Flood Warning for 
  The Towanda Creek At Monroeton.
* From this morning until Thursday afternoon.
* At 5 AM Wednesday the stage was 13.7 feet.
* Flood stage is 15.5 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage by 6 AM Wednesday 
  and crest near 16.5 feet around 2 PM Wednesday. The river will fall below 
  flood stage after 4 AM Thursday.
* Impact...At 17.0 feet...Homes are flooded along Brocktown Road, and along 
  Canton Avenue in Monroeton.

&&

LAT...LON 4167 7687 4174 7646 4172 7642 4168 7650
      4160 7686                       

$$
3 follow-up statements
360 
WGUS81 KBGM 251446
FLSBGM
Flood Statement
National Weather Service Binghamton NY
1046 AM EDT Wed Jul 25 2018

...The flood warning continues for the following rivers in Pennsylvania...
 
  Towanda Creek At Monroeton affecting Bradford County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Safety Message...

Do not drive over flooded roads or bridges...

Stay tuned to NOAA Weather Radio, the Official Voice of the National Weather 
Service for later developments.

For further river and weather information, you can visit ourwebsite at 
weather.gov/bgm

&&

PAC015-260246-
/O.EXT.KBGM.FL.W.0013.000000T0000Z-180726T1842Z/
/MONP1.1.ER.180726T0400Z.180726T0500Z.180726T0642Z.NO/
1046 AM EDT Wed Jul 25 2018

The Flood Warning continues for
  The Towanda Creek At Monroeton.
* From Midnight Thursday until Thursday afternoon.
* At 10 AM Wednesday the stage was 13.7 feet.
* Flood stage is 15.5 feet.
* Minor flooding is forecast.
* Forecast...The river will remain below flood stage most of today. The river
  is forecast to rise above flood stage around Midnight tonight to a crest near
  near 15.7 feet. The river will fall below flood stage after 3 AM Thursday.
* Impact...At 15.5 feet...Water begins spreading into the backyards, and 
  surrounding homes, along Brocktown Road southwest of Monroeton.

&&

LAT...LON 4167 7687 4174 7646 4172 7642 4168 7650
      4160 7686                       

$$
621 
WGUS81 KBGM 251907
FLSBGM
Flood Statement
National Weather Service Binghamton NY
307 PM EDT Wed Jul 25 2018

...The flood warning continues for the following rivers in Pennsylvania...
 
  Towanda Creek At Monroeton affecting Bradford County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...

Do not drive over flooded roads or bridges...

Stay tuned to NOAA Weather Radio, the Official Voice of the National Weather 
Service for later developments.

For further river and weather information, you can visit ourwebsite at 
weather.gov/bgm

&&

PAC015-260706-
/O.EXT.KBGM.FL.W.0013.000000T0000Z-180726T2100Z/
/MONP1.1.ER.180726T0230Z.180726T0500Z.180726T0900Z.NO/
307 PM EDT Wed Jul 25 2018

The Flood Warning continues for
  The Towanda Creek At Monroeton.
* From 10 PM Wednesday until Thursday afternoon.
* At 3 PM Wednesday the stage was 13.8 feet.
* Flood stage is 15.5 feet.
* Minor flooding is forecast.
* Forecast...The creek is forecast to rise above flood stage by 10 PM Wednesday 
  and crest near 16.2 feet by 1 AM Thursday.The river will fall below flood 
  stage after 5 AM Thursday.
* Impact...At 15.5 feet...Water begins spreading into the backyards, and 
  surrounding homes, along Brocktown Road southwest of Monroeton.

&&

LAT...LON 4167 7687 4174 7646 4172 7642 4168 7650
      4160 7686                       

$$
410 
WGUS81 KBGM 252355
FLSBGM
Flood Statement
National Weather Service Binghamton NY
755 PM EDT Wed Jul 25 2018

...The flood warning is cancelled for the following rivers in Pennsylvania...
 
  Towanda Creek At Monroeton affecting Bradford County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...

Do not drive over flooded roads or bridges...

Stay tuned to NOAA Weather Radio, the Official Voice of the National Weather 
Service for later developments.

For further river and weather information, you can visit ourwebsite at 
weather.gov/bgm

&&

PAC015-260025-
/O.CAN.KBGM.FL.W.0013.000000T0000Z-180726T2100Z/
/MONP1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
755 PM EDT Wed Jul 25 2018

The Flood Warning is cancelled for
  The Towanda Creek At Monroeton.
* At 7 PM Wednesday the stage was 12.1 feet.
* Flood stage is 15.5 feet.
* Forecast...The river crested below flood stage at 14.0 feet. The river will 
  fluctuate between 11 and 12 feet through Thursday.

&&

LAT...LON 4167 7687 4174 7646 4172 7642 4168 7650
      4160 7686                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this river flood warning went out at Jul 25, 3:38 AM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jul 25, 3:38 AM EDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
338 AM EDT Wed Jul 25 2018

.SYNOPSIS...
Persistent showers, some with heavy downpours, and isolated
thunderstorms will continue through late-Wednesday. After a
quieter Thursday, another frontal system will bring storms to
our region for Friday.

&&

.NEAR TERM /THROUGH TONIGHT/...
330 AM update...
Rain will continue to overspread near-saturated basins today and
tonight, as a tropical airmass remains entrenched over NY and
PA. PWAT values are hovering around 2 inches, with a thin layer
of CAPE evident on model soundings.

As we move under the favorable UL jet region today, rain will
blossom. 1.00 to 1.50 inches of rain are expected today, especially
along the Twin Tiers of NY and PA.

Humid weather will continue. Temperatures will reach the
middle to upper-70s today and fall into the middle-60s tonight.

A flash flood watch remains in effect for much of the region
through Wednesday evening.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
A cold front will bring drier air into NY and PA on Thursday.
There is a continued chance for a shower or thunderstorm over
the eastern forecast area, where CAPE and humidity will remain a
little higher. Temperatures will peak between 80 and 85 Thursday
afternoon.

A cold front will enter the region from the west on Friday,
ushering in another round of showers and thunderstorms. CAPE
values are modest due to the front arriving early in the day.
However, shear is high for late-July, so we will continue to
monitor the potential for strong thunderstorms.

Much drier air will follow the front Friday night.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
335 AM update...

Minor changes were made to the long term forecast, as we
continue to monitor active weather in the near and short term.

Previous discussion...

Saturday through Sunday night:
High pressure will move into the area this weekend allowing for
some potential drier windows. Expectations are still unchanged
over the past few forecast cycles. Another mid- level shortwave
may spark off isolated showers Saturday afternoon and evening
and we are continuing with slight chance pops for now, this will
be far from a washout even if a brief shower does occur.
Overnight lows should cool into 50's and low 60's with highs in
the 70's to low 80's with Saturday being slightly warmer.

Monday and Tuesday:
Another system will head northeast from the Ohio Valley into
our region. Overrunning showers would starting around Monday
with the current modeled setup. Additional rounds showers and
thunderstorms would continue through Tuesday. Heavy rainfall
would be a threat but with this still many days away model data
will likely change some as we draw closer to early next week.
Continued temperatures in the 60's and 70's to perhaps some low
80's for highs.

&&

.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
A persistent humid flow will keep showers over our terminals
through the next 24 hours. Ceilings and visibilities will spend
the majority of the time in MVFR territory, but periodic IFR
ceilings and visibilities are forecast in rain, especially at
KBGM.

Winds will be southeasterly at 5 to 10 knots.

Outlook...

Wednesday night...Occasional restrictions likely, as showers and
thunderstorms slowly move out of the region.

Thursday...Mainly VFR.

Thursday night/Friday...Brief restrictions possible in
scattered showers and thunderstorms.

Saturday/Sunday...Mainly VFR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch through this evening for PAZ038>040-043-044-
     047-048-072.
NY...Flash Flood Watch through this evening for NYZ022>025-044>046-
     055>057-062.

&&

SYNOPSIS...DJP
NEAR TERM...DJP
SHORT TERM...DJP
LONG TERM...DJP/MWG
AVIATION...DJP
Hazardous weather outlook, Jul 25, 3:43 AM EDT, 1 hour 19 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
343 AM EDT Wed Jul 25 2018

NYZ022>025-044>046-055>057-062-PAZ038>040-043-044-047-048-072-260745-
Steuben-Schuyler-Chemung-Tompkins-Cortland-Chenango-Otsego-Tioga-
Broome-Delaware-Sullivan-Bradford-Susquehanna-Northern Wayne-Wyoming-
Lackawanna-Luzerne-Pike-Southern Wayne-
343 AM EDT Wed Jul 25 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The potential exists for strong thunderstorms to develop across the
region on Friday. A few storms could become severe. Be sure to check
back for the latest weather forecast updates.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ009-015>018-036-037-260745-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Madison-
Southern Oneida-
343 AM EDT Wed Jul 25 2018

This Hazardous Weather Outlook is for central New York.

.DAY ONE...Today and Tonight.

Showers and isolated thunderstorms overnight may produce locally
heavy downpours, leading to minor flooding of poor drainage urban
areas and low lying locations.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The potential exists for strong thunderstorms to develop across the
region on Friday. A few storms could become severe. Be sure to check
back for the latest weather forecast updates.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jul 25, 1:01 AM EDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
101 AM EDT WED JUL 25 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     FLASH FLOOD      CANTON                  41.66N  76.85W
07/25/2018                   BRADFORD           PA   911 CALL CENTER

            FLOODING INCLUDING WATER FLOWING OVER NORTH CENTER
            STREET IN CANTON TOWNSHIP. VIA DISPATCH FEED.

1252 AM     FLASH FLOOD      ALBA                    41.70N  76.83W
07/25/2018                   BRADFORD           PA   911 CALL CENTER

            FLOODING INCLUDING WATER FLOWING OVER ROUTE 14 IN ALBA.

&&

MDP
Local storm report, Jul 25, 1:24 AM EDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
124 AM EDT WED JUL 25 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     FLASH FLOOD      TROY                    41.78N  76.79W
07/25/2018                   BRADFORD           PA   911 CALL CENTER

            TROY TOWNSHIP ROAD HAS A FOOT DEEP OF MOVING WATER WITH
            DEBRIS. VIA DISPATCH.

&&

MDP
Local storm report, Jul 25, 2:04 AM EDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
204 AM EDT WED JUL 25 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     FLASH FLOOD      FASSETT                 41.99N  76.77W
07/25/2018                   BRADFORD           PA   TRAINED SPOTTER

            WATER AND DEBRIS OVER ROUTE 14 IN SEVERAL PLACES. ROUTE
            14 SHUT DOWN. 3.23 INCHES OF RAIN SINCE 9 AM. PRIOR TO
            THAT, MORE THAN 6 INCHES SINCE SATURDAY.

&&

MDP
Local storm report, Jul 25, 2:39 AM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
239 AM EDT WED JUL 25 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     FLASH FLOOD      WELLSBURG               42.01N  76.73W
07/25/2018                   CHEMUNG            NY   911 CALL CENTER

            ROUTE 427 CLOSED IN TOWN OF ASHLAND DUE TO WATER AND
            DEBRIS COVERING ROADWAY.

&&

MDP

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 12:00 AM EDTFlash Flood WarningBGMBradford4 hr
Jul 25, 4:14 AM EDTAreal Flood WarningBGMBradford2 hr
Jul 25, 4:58 AM EDTAreal Flood AdvisoryBGMLuzerne2 hr
Jul 25, 5:32 AM EDTFlash Flood WarningBGMLuzerne3 hr
Jul 25, 11:52 AM EDTAreal Flood AdvisoryBGMBradford3 hr
Jul 25, 1:08 PM EDTAreal Flood AdvisoryBGMSusquehanna3 hr
Jul 25, 3:49 PM EDTAreal Flood AdvisoryBGMBradford4 hr
Jul 25, 3:57 PM EDTAreal Flood AdvisoryBGMLuzerne, Wyoming3 hr
Jul 25, 4:47 PM EDTFlash Flood WarningBGMBradford3 hr
Jul 25, 5:18 PM EDTFlash Flood WarningBGMLuzerne5 hr
Jul 25, 5:49 PM EDTAreal Flood AdvisoryBGMBradford, Susquehanna3 hr
Jul 25, 6:34 PM EDTAreal Flood AdvisoryBGMLackawanna, Luzerne3 hr
Jul 25, 6:37 PM EDTAreal Flood AdvisoryBGMWayne3 hr
Jul 25, 7:07 PM EDTFlash Flood WarningBGMWayne4 hr
Jul 25, 7:22 PM EDTFlash Flood WarningBGMLackawanna, Luzerne3 hr
Jul 25, 7:46 PM EDTFlash Flood WarningBGMBradford3 hr

Nearby

River Flood Warnings in Pennsylvania, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.